Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 31, 2011, 2:00 PM MDT for Eddy County, New Mexico. It took effect at Apr 3, 2011, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 31, 2011, 2:00 PM MDT (20:00 UTC)
- In effect from
- Apr 3, 2011, 6:00 AM MDT
- Expired
- Apr 2, 2011, 1:35 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526 WWUS74 KMAF 312000 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT THU MAR 31 2011 ...HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS SUNDAY... .SOUTHWEST FLOW ALOFT WILL INCREASE OVER THE AREA SUNDAY AS AN UPPER LEVEL STORM SYSTEM FORMS OVER THE WESTERN U.S...AND THE SURFACE PRESSURE GRADIENT INCREASES OVER THE REGION. NMZ027-TXZ258-011030- /O.NEW.KMAF.HW.A.0014.110403T1200Z-110404T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 200 PM MDT THU MAR 31 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * TIMING: SUNDAY MORNING AND AFTERNOON. * WINDS: SOUTHWEST 35-45 MPH...GUSTS TO 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
907 WWUS74 KMAF 010838 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 338 AM CDT FRI APR 1 2011 ...HIGH WIND WATCH CONTINUES SUNDAY FOR THE GUADALUPE MOUNTAINS... .SOUTHWEST FLOW ALOFT WILL DEVELOP AND INCREASE OVER THE AREA SUNDAY AS AN UPPER LEVEL STORM SYSTEM FORMS OVER THE WESTERN UNITED STATES. THESE STRONGER WINDS MAY MIX DOWN TO THE SURFACE OVER THE GUADALUPE MOUNTAINS DURING THE DAY SUNDAY. NMZ027-TXZ258-012000- /O.CON.KMAF.HW.A.0014.110403T1200Z-110404T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 238 AM MDT FRI APR 1 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * TIMING: SUNDAY MORNING AND AFTERNOON. * WINDS: SOUTHWEST 35-45 MPH...GUSTS TO 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
523 WWUS74 KMAF 011936 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT FRI APR 1 2011 ...HIGH WIND WATCH SUNDAY AND SUNDAY NIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... .SOUTHWEST FLOW ALOFT WILL DEVELOP AND INCREASE OVER THE AREA SUNDAY AS AN UPPER LEVEL STORM SYSTEM FORMS OVER THE WESTERN UNITED STATES. THESE STRONGER WINDS MAY MIX DOWN TO THE SURFACE OVER THE GUADALUPE MOUNTAINS DURING THE DAY SUNDAY...THEN THE DAVIS MOUNTAINS LATE IN THE AFTERNOON AND OVERNIGHT. TXZ074-021100- /O.EXB.KMAF.HW.A.0014.110403T1200Z-110404T1200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 236 PM CDT FRI APR 1 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING: SUNDAY AFTERNOON AND SUNDAY NIGHT. * WINDS: SOUTHWEST 35-45 MPH...GUSTS TO 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE DAVIS MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ027-TXZ258-021100- /O.EXT.KMAF.HW.A.0014.110403T1200Z-110404T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 136 PM MDT FRI APR 1 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * TIMING: SUNDAY AND SUNDAY NIGHT. * WINDS: SOUTHWEST 35-45 MPH...GUSTS TO 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
977 WWUS74 KMAF 020903 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 AM CDT SAT APR 2 2011 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS SUNDAY AND SUNDAY NIGHT... ...HIGH WIND WATCH SUNDAY AFTERNOON THROUGH EARLY MONDAY AFTERNOON FOR THE DAVIS MOUNTAINS... .SOUTHWEST FLOW ALOFT WILL DEVELOP AND INCREASE OVER THE AREA SUNDAY AS AN UPPER LEVEL STORM SYSTEM FORMS OVER THE WESTERN UNITED STATES. THESE STRONGER WINDS WILL MIX DOWN TO THE SURFACE OVER THE GUADALUPE MOUNTAINS DURING THE DAY SUNDAY AND SUNDAY NIGHT...THEN POSSIBLY IN THE DAVIS MOUNTAINS LATE IN THE AFTERNOON SUNDAY THROUGH EARLY MONDAY AFTERNOON. NMZ027-TXZ258-022000- /O.UPG.KMAF.HW.A.0014.110403T1200Z-110404T1200Z/ /O.NEW.KMAF.HW.W.0022.110403T1200Z-110404T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 303 AM MDT SAT APR 2 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM MDT MONDAY... * TIMING: SUNDAY AND SUNDAY NIGHT. * WINDS: SOUTHWEST 35-45 MPH...GUSTS TO 65 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-022000- /O.EXT.KMAF.HW.A.0014.110403T1800Z-110404T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 403 AM CDT SAT APR 2 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * TIMING: SUNDAY AFTERNOON THROUGH EARLY MONDAY AFTERNOON. * WINDS: SOUTHWEST 30-40 MPH...GUSTS TO 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE DAVIS MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
685 WWUS74 KMAF 021935 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 235 PM CDT SAT APR 2 2011 ...HIGH WIND WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY THROUGH MONDAY MORNING.... ...WIND ADVISORY SUNDAY FOR SOUTHEAST NEW MEXICO...UPPER TRANS PECOS...VAN HORN AREA...AND NORTHWEST PERMIAN BASIN... .STRONG SOUTHWEST FLOW ALOFT WILL DEVELOP AND INCREASE OVER THE AREA SUNDAY AIDING IN THE DEVELOPMENT OF A STRONG SURFACE LOW TO THE NORTHEAST. THIS WILL RESULT IN THE DEVELOPMENT OF VERY WINDY CONDITIONS SUNDAY THROUGH MONDAY MORNING. IN THE DAVIS MOUNTAINS THESE HIGH WINDS WILL BE MAINLY CONFINED TO ELEVATIONS ABOVE 6000 FT. TXZ074-031130- /O.UPG.KMAF.HW.A.0014.110403T1800Z-110404T1800Z/ /O.EXB.KMAF.HW.W.0022.110403T1800Z-110404T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 235 PM CDT SAT APR 2 2011 ...HIGH WIND WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 1 PM CDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: SUNDAY AFTERNOON THROUGH NOON MONDAY. * WINDS: SOUTHWEST 25 TO 40 MPH...GUSTS TO 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE DAVIS MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-031130- /O.CON.KMAF.HW.W.0022.110403T1200Z-110404T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 135 PM MDT SAT APR 2 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM MDT MONDAY... * TIMING: SUNDAY MORNING THROUGH MONDAY MORNING. * WINDS: SOUTHWEST 35 TO 45 MPH...GUSTS TO 65 MPH. * IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045-050-057>059-031130- /O.NEW.KMAF.WI.Y.0007.110403T1800Z-110404T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE 235 PM CDT SAT APR 2 2011 /135 PM MDT SAT APR 2 2011/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY. * TIMING: 1 PM CDT/NOON MDT SUNDAY THROUGH 10 PM CDT/9 PM MDT SUNDAY. * WINDS: SOUTHWEST 25 TO 35 MPH GUSTS TO 50 MPH. * IMPACTS: IMPACTS: HIGH PROFILE VEHICLES SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...ESPECIALLY IF FLYING IN THE VICINITY MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 31, 1:52 PM MDT, 8 minutes earlier.
Area forecast discussion, Mar 31, 1:52 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CDT THU MAR 31 2011
.DISCUSSION...
RAIN CHANCES CONTINUE TO NOT LOOK TOO GOOD...BUT FIRE WEATHER
CONCERNS DO. NORTHWEST FLOW ALOFT OVER THE AREA TODAY WILL BE
REPLACED BY A FLAT UPPER RIDGE SATURDAY...THEN INCREASING SOUTHWEST
FLOW ALOFT AS A UA TROUGH FORMS OVER THE WEST COAST DURING THE NEXT
FEW DAYS. THIS WILL RESULT IN WARMING TEMPERATURES FRIDAY OVER
TODAY...THEN WARMER STILL SATURDAY AND SUNDAY. TEMPERATURES WILL
WARM NEARLY 20 DEGREES ABOVE NORMAL SATURDAY AND SUNDAY...WITH
RECORD HIGHS LIKELY BEING SURPASSED BOTH DAYS DUE TO A LOW LEVEL
THERMAL RIDGE EXPANDING OVER THE AREA AND DOWNSLOPE WINDS BOTH DAYS.
THE RECORD HIGH FOR MIDLAND INTERNATIONAL AIRPORT SATURDAY...APRIL
2ND IS 89 DEGREES SET IN 1994. THE RECORD HIGH FOR SUNDAY...APRIL
3RD AT MIDLAND IS 94 IN 1946. PLEASE SEE THE FIRE WEATHER
DISCUSSION BELOW FOR FURTHER DETAILS ON CRITICAL FIRE WEATHER
CONDITIONS. WINDS ALOFT APPEAR TO BE STRONG ENOUGH SUNDAY FOR HIGH
WINDS IN THE GUADALUPE MOUNTAINS. THEREFORE...WILL ISSUE A HIGH
WIND WATCH FOR THE GUADALUPES SUNDAY. WIND SPEEDS ACROSS THE
LOWLANDS COULD RISE TO 20-30 MPH WITH A FEW HIGHER GUSTS...BUT
SUBSEQUENT SHIFTS MAY HAVE TO ADJUST THESE.
AFTER THE UNSEASONABLY HOT TEMPERATURES THIS WEEKEND...THE SAID WEST
COAST TROUGH WILL TREK EASTWARD. DISAGREEMENT ON IT'S PATH AND
TIMING IS GREAT...SO A STRONG COLD FRONT COULD DROP SOUTH OVER THE
AREA SUNDAY NIGHT AND MONDAY MORNING...OR AS LATE AS MONDAY NIGHT
AND TUESDAY. HAVE GONE WITH THE FASTER UA TROUGH SOLUTION DISPLAYED
BY THE MORE CONSISTENT ECMWF...WHICH ALSO HAS SOME SUPPORT FROM GFS
AND ECMWF ENSEMBLES. THEREFORE...HAVE COOLED TEMPERATURES BELOW MOS
GUIDANCE SUNDAY NIGHT AND MONDAY...THEN WARMED READINGS ABOVE MOS
TUESDAY AND WEDNESDAY AS THE SURFACE RIDGE SCOOTS EASTWARD AND A LEE
SURFACE TROUGH DEVELOPS INTO THE AREA UNDER INCREASING WESTERLY FLOW
ALOFT AGAIN. RAIN CHANCES WILL REMAIN VERY POOR THROUGH MUCH OF
NEXT WEEK AS WARM...IF NOT HOT...TEMPERATURES RETURN BY MIDWEEK. IF
THE SLOWER AND DEEPER UA TROUGH COMES ABOUT SUNDAY NIGHT AND
MONDAY...RAIN CHANCES MAY HAVE TO BE ADDED TO THE FORECAST SUNDAY
NIGHT...OR MONDAY. IN ADDITION...TEMPERATURES WILL HAVE TO BE
WARMED MONDAY...THEN COOLED TUESDAY AND WEDNESDAY.
&&
.FIRE WEATHER...
FIRE WX CONDITIONS HAVE STARTED AN ESCALATING TREND THAT WILL
PERSIST THRU THE WEEKEND. VERY DRY AIR WILL ENCOMPASS A LARGE PART
OF THE CWFA FRI UNDERNEATH DRY NW MID LEVEL FLOW AND AN AMPLIFYING
LOW LEVEL THERMAL RIDGE. LOOSE MSLP GRADIENT AND IN THE MID LEVELS
WILL PRECLUDE CONCERNS FOR WINDS THOUGH. SAT MID LEVEL FLOW IS SEEN
TO HAVE A FLAT RIDGE WITH MAINLY ZONAL COMPONENT. THIS WILL SERVE TO
ENHANCE THE 85H THERMAL RIDGE AND WITH RISING 5H HEIGHTS/DOWNSLOPE
WINDS THE HIGH TEMPS...ESPECIALLY IN THE W WILL SOAR. 20-25KTS AND
25-30KTS AT 85H/7H RESPECTIVELY WITH DEEP MIXING WILL RESULT IN
BREEZY TO WINDY CONDITIONS ACRS SE NM/ UPPER TRANS PECOS/VAN HORN
AREA/GDP MTNS. TEMP N100 IN CARLSBAD FOR INSTANCE WILL DRIVE MIN
RH/S DOWN TO NEAR 5 PCT AND A LONG LEAD RED FLAG WARNING HAS BEEN
ISSUED FOR THE AFOREMENTIONED AREAS FOR SAT. FARTHER E IT WILL BE
HOT TOO (IE N100 AT KMAF) BUT MIXED LAYER WINDS LOOK TO BE LESS.
STILL GFS SOUNDING DOES SHOW A MIXED LAYER WIND OF 20KTS AND WITH
STRONG 12HR PRESSURE FALLS INVOF SE COLORADO IT WILL BE AT LEAST
CLOSE TO RFW FOR PARTS OF THE PB SAT. UNSEASONALLY HOT TEMPS WILL
CONTINUE INTO SUNDAY AND 85H THERMAL RIDGE WILL BE FROM NEAR
SNYDER...MIDLAND...BIG BEND...WIDESPREAD TEMPS IN THE 90S TO L100S
AGAIN. SUNDAY CERTAINLY LOOKS TO BE THE MOST SIGNIFICANT DAY AS THE
MID LEVEL WIND FIELD/MIXED LAYER WIND INCREASES OVER A LARGER AREA.
INTERSECTION OF 7H SPEED MAX AND 85H THERMAL RIDGE PER ECMWF INVOF
LBB...CDS...SNK. PARENT 5H LOW WILL STILL BE WELL TO THE W SO IT
WILL DIFFICULT TO GET SUBSIDENCE...HOWEVER DEEP MIXING AT SEEN IN
GFS MAF SOUNDING TO 5H AND THE INSTABILITY TERM OF THE HAINES INDEX
IS 26C AND SUPPORTING MOMENTUM TRANSFER AND SFC LOW WILL DEEPEN
ANOTHER 8MB OR SO. AS SUCH THERE WILL BE WIDESPREAD RF CONDITIONS
SUNDAY. PERSISTENT POOR RH RECOVERY IN SE NM AND MOST OF TRANS PECOS
IN THE MORNINGS LEADING UP TO SUNDAY AND THE TEMPS SOME 20 DEGREES
ABOVE NORMAL ARE STRONG INDICATORS TO BE ESPECIALLY CONCERNED ABOUT
THIS WEEKEND. THE OTHER TAKE-AWAY HERE IS THAT EACH SUCCESSIVE DAY
FRIDAY-SUNDAY WILL BE HOTTER/WINDIER/DRIER AND OVER A LARGER AREA
EACH DAY.
FINALLY WRT CLIMATOLOGY APRIL USUALLY HAS THE MOST RED FLAG DAYS AND
A QUICK GLANCE AND MODELS THRU NEXT 10 DAYS THERE ARE INDICATIONS OF
DRY/ACTIVE/PROGRESSIVE PATTERN. BASICALLY FROM APR 6-10 THERE WILL
BE OPPORTUNITY FOR SUCCESSIVE CRITICAL FIRE WX DAYS OVER LARGE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 50 88 53 97 / 0 0 0 0
CARLSBAD NM 44 91 46 100 / 0 0 0 0
DRYDEN TX 54 95 58 94 / 0 0 0 10
FORT STOCKTON TX 57 93 57 99 / 0 0 0 0
GUADALUPE PASS TX 55 85 57 91 / 0 0 0 0
HOBBS NM 43 83 46 95 / 0 0 0 0
MARFA TX 36 87 36 92 / 0 0 0 0
MIDLAND INTL AIRPORT TX 46 89 48 97 / 0 0 0 0
ODESSA TX 50 90 51 98 / 0 0 0 0
WINK TX 45 93 47 100 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 11 AM TO 7 PM MDT SATURDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...MARFA PLATEAU...MARTIN...
MIDLAND...MITCHELL...PECOS...REAGAN...SCURRY...UPTON...
WARD...WINKLER.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM NOON CDT TO 8 PM CDT SATURDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS...LOVING...REEVES COUNTY
AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
49/67Hazardous weather outlook, Mar 31, 2:35 AM MDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 335 AM CDT THU MAR 31 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-010845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 335 AM CDT THU MAR 31 2011 /235 AM MDT THU MAR 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:12 AM MDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 30 hr |
| Mar 31, 1:38 PM MDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 24 hr |
| Mar 31, 1:38 PM MDT | Red Flag Warning | MAF | Andrews, Gaines, Loving | 53 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.